MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION ATOLL CERVICO-THORACIC SYSTEM; 3.5MM X 14MM POLY SCREW ASSM

SEASPINE ORTHOPEDICS CORPORATION ATOLL CERVICO-THORACIC SYSTEM; 3.5MM X 14MM POLY SCREW ASSM
Model Number 16-12-3514
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual inspection of the returned 16-12-3514 3.5mm x 14mm polyaxial screw confirmed the shank sheared off around the 2nd full turn of the exposed thread; the failure occurred horizontally through the cylinder.None of the other returned screw assembly components were observed to be damaged.The information provided and inspection of the returned screw suggest excessive force was likely placed on the instrumentation and screw at the time of insertion due to resistance from the patient's hard bone, resulting in the fracture observed.Review of labeling: possible adverse events- bending, disassembly or fracture of implant and components.
 
Event or Problem Description
A patient underwent spinal surgery on (b)(6) 2021 consisting of seaspine's atoll pedicle fixation system.It was reported that the patient had very hard bone and a screw fractured upon insertion into the lateral mass.The surgeon elected to leave a portion of the screw in the patient.Additionally, there was no patient harm or injury and no indication necessitating medical or surgical intervention.

Brand Name
ATOLL CERVICO-THORACIC SYSTEM
Common Device Name
3.5MM X 14MM POLY SCREW ASSM
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
MDR Report Key11822235
Report Number3012120772-2021-00042
Device Sequence Number13724529
Product Code KWP
UDI-Device Identifier10889981052348
UDI-Public10889981052348
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K083073
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number16-12-3514
Device Catalogue Number16-12-3514
Device Lot NumberBR38067R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2021
Initial Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1